Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Is air passing during urination a side effect of chemotherapy treatment for breast cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I recently completed chemo (TC) for breast cancer, now I am having air pass when I urinate. Never happened before chemo. Is this a side effect?
Posted Wed, 19 Feb 2014 in Cancer
Answered by Dr. Haseena Hamdani 2 hours later
Brief Answer: Could be indirect effect. Detailed Answer: Hi, Welcome to XXXXXXX I do not think that it could be any direct side effects of the chemotherapy. I think it is due to combined effects of change in Diet, physical inactivity, fatigue, general weakness, and indirect effect of chemotherapy on brain, spinal cord and peripheral nerves. I would suggest you do some pelvic floor exercises, and other strengthening exercises for whole body. If it is too troublesome, it is better you consult your doctor who can rule out any other cause for your symptoms. If you want , you may give me some more details about the exact chemotherapeutic medicines, supplements, your post operative period,and other relevant information. I would try my best to solve your problem. Take care. Dr H Hamdani
Above answer was peer-reviewed by
Follow-up: Is air passing during urination a side effect of chemotherapy treatment for breast cancer? 1 hour later
My chemo protocol was cytoxan and taxotere. I finished the chemo about 2 months ago. I have had a double mastectomy with reconstruction. A lymph node dissection. From the time of the mastectomy....first has been about a year and a half. I am still dealing with many of the side effects from the chemo, fatique, occasional stomach upsets...had a UTI. Oncologist said this would happen and that sometimes it takes up to a year for the chemo to completely leave your body. I lost around 35 lbs during chemo and with the last treatment my white blood cells dropped to .01. Oncologist said they were afraid they would lose me but praise God, I made it through and my counts are rising steadily. I have gained about 10 pounds of the weight back since the last infusion. And I have been told I now do not have cancer. During chemo they had me on steriods, zofram, ativan, benadryl and oncoplex (which is an herbal broccoli supplement.
Answered by Dr. Haseena Hamdani 44 minutes later
Brief Answer: See the detail answer. Detailed Answer: Hi, Welcome back to XXXXXXX You have come through such a critical phase as a winner. Now this is the recovery phase. You have had various antidepressant, pain killers and sleeping pills. I think it is the delayed effect of above medicines. just give some time, and do exercises as much as you can do without getting tired. You may take Zinc and magnesium supplements for 3 months. It will help you in intestinal motility as well as increase the strength and stamina for your small muscles of urethra , vagina, and Anal opening. Wish you speedy recovery. Dr H Hamdani
Above answer was peer-reviewed by
Follow-up: Is air passing during urination a side effect of chemotherapy treatment for breast cancer? 6 hours later
Thank you so much Dr. Hamdani, This journey has been so tough and every symptom seems like an alarm bell. I will take your suggestions and thank you sincerely for putting my mind at ease and answering my questions clearly, with compassion and knowledge.
Answered by Dr. Haseena Hamdani 4 hours later
Brief Answer: My Pleasure Detailed Answer: Thanks a lot. I am sure, you will recover very soon, and will be an example for other cancer patients. God bless you. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor